| Model Number |
N/A |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/19/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
Event or Problem Description
During the surgery, the set screw was stuck and couldn't be turned.The surgeon couldn't move the set screw back and forth.There was a delay over 60 mins, so the surgeon gave up to fix a lag screw with the set screw and the product remains implanted in the patient.
Additional Manufacturer Narrative
Event description: it was reported that during the surgery it was noticed by the surgeon that the set screw was stuck and couldn't be turned.And later the surgeon couldn't even move the set screw back and forth.There was a delay over 60 mins.Eventually surgeon gave up to fix a lag screw with the set screw.Product remains implanted in the patient.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Surgical technique: the insertion of the set screw is described in the surgical technique on page 20 and 21.A set screw (included in the lag screw package or packaged separately) must be used to prevent the lag screw from rotating post-operatively.Conclusion: it was reported that during the surgery it was noticed by the surgeon that the set screw was stuck and couldn't be turned.And later the surgeon couldn't even move the set screw back and forth.There was a delay over 60 mins.Eventually surgeon gave up to fix a lag screw with the set screw.Product remains implanted in the patient.The insertion of the set screw is described in the surgical technique on page 20 and 21.A set screw (included in the lag screw package or packaged separately) must be used to prevent the lag screw from rotating post-operatively.The set screw should be tightened down into the groove in the lag screw.As noted above, the lag screw inserter must be positioned so that the handle on the inserter is parallel or perpendicular to the colored dots on the targeting guide in order for the set screw and lag screw grooves to engage properly.To verify engagement, attempt to twist the lag screw inserter.If it cannot be rotated using a reasonable amount of force, the construct is in the correct position.If rotation is possible, adjust the position of the lag screw (rotate slightly) so that the set screw can enter the groove in the lag screw.The product was not received for investigation.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2020-00403, 0009613350-2020-00404.
Event or Problem Description
No change to previously reported event.
Additional Manufacturer Narrative
Additional information which was received on sep 11, 2020.This follow-up report is being filled to relay additional information, which was unknown the manufacturer did not receive any documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
Event or Problem Description